MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576430
Medical Device Problem Codes Unraveled Material (1664); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an ultraflex tracheobronchial uncovered proximal release stent was to be used during a tracheobronchial stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was partially deployed and the metal stent was noted to be frayed.The stent was removed and the procedure was completed with another ultraflex tracheobronchial stent.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Problem code 1664 captures the reportable event of stent metal wire unraveled.Problem code 2906 captures the reportable event of proximal release stent partially deployed.A fully deployed ultraflex tracheobronchial uncovered stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found the stent was unraveled and expanded.The green retention sutures were present and no anomalies were noted.The stent was measured to be within specifications.No other issues were noted to the stent.The damage noted to the returned device may have happened due to manipulation, excessive handling or resistance encountered during stent deployment.The investigation concluded that the reported event was likely due to procedural factors such as handling of the device, the techniques used by the user and normal procedural difficulties encountered during the procedure, which may have limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on january 31, 2019 that an ultraflex tracheobronchial uncovered proximal release stent was to be used during a tracheobronchial stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was partially deployed and the metal stent was noted to be frayed.The stent was removed and the procedure was completed with another ultraflex tracheobronchial stent.There were no patient complications as a result of this event.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8371367
Report Number3005099803-2019-00903
Device Sequence Number1332432
Product Code JCT
UDI-Device Identifier08714729837794
UDI-Public08714729837794
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model NumberM00576430
Device Catalogue Number7643
Device Lot Number22734325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1